GPhC Practice Questions 2024
GPhC Pre-Reg Exam Preparation Specialists
1) Miss K is a 28 year old female who has been admitted to your ward due to a flare-up of her ulcerative colitis. When completing her drug history you learn that she takes Azathioprine 100mg OD. Which of the following is a contraindication for azathioprine?
A. Little thiopurine methyltransferase (TPMT) activity
B. Present thiopurine methyltransferase (TPMT) activity
C. Hepatic impairment
D. Hypersensitivity to mercaptopurine
E. Renal impairment
The correct answer is D. Azathioprine is metabolised to mercaptopurine. Therefore, if a patient has a hypersensitivity to mercaptopurine they are likely to have a hypersensitivity to azathioprine because of this metabolism.
The enzyme thiopurine methyltransferase (TPMT) metabolises thiopurine drugs (such as azathioprine). The risk of myelosuppression is increased in patients with reduced activity of TPMT, particularly for the few individuals in whom enzyme activity is undetectable. Therefore TPMT activity should be measured before starting azathioprine. Present TPMT activity is important for the metabolism of azathioprine. About 10% of patients have TPMT deficiency due to genetic polymorphism. They may therefore be unable to metabolise azathioprine completely. Consequently they may be exposed to an increased myelotoxic effect. TPMT deficiency and impaired hepatic or renal function increases the predisposition for azathioprine-induced bone marrow toxicity
Techniques, Tutorials & Past Pre-Reg Exam Questions With Example Answers
One to One Support With A Pre-Reg Exam Preparation Specialist. Optimise Your Preparation & Success Rate.
Resources & Articles
Tips, Techniques & Insight from GPhC Specialists & Past Successful Applicants
2) Mr Reynold, a 45 year old, has been prescribed Fortacin spray. How would you advise him to prime the preparation before use?
A. If he is using it for the first time he needs to shake and prime the preparation with 1 spray. Thereafter he needs to shake before each use
B. If he is using it for the first time he needs to shake and prime the preparation with 2 sprays. Thereafter he needs to shake and prime it with 1 spray before each use
C. If he is using it for the first time he needs to shake and prime the preparation with 3 sprays. Thereafter he needs to shake and prime it with 1 spray before each use
D. If he is using it for the first time he needs to shake and prime the preparation with 3 sprays. Thereafter he needs to continue to shake and prime it with 3 sprays before each use
E. If he is using it for the first time he needs to shake and prime the preparation with 3 sprays. Thereafter he needs to shake before each use
The correct answer is B
3) Mrs Thompson, a 57 year old woman, has been prescribed methotrexate tablets for rheumatoid arthritis by a specialist. Which of the below is the most appropriate advice to give her?
A. Counsel her to take them once weekly
B. Counsel her on how to recognise signs of blood disorders
C. Counsel her on respiratory effects e.g shortness of breath
D. Counsel her on which OTC medication to avoid such as NSAIDS
E. All of the above
The correct answer is E. BNF guidance explains that patients should look for signs of pulmonary toxicity, blood disorders, liver toxicity.
Pre-Reg Exam Services
Tailor and optimise your GPhC Exam Preparation with our 1-1 Specialists or prepare in your own time with our GPhC Pre-Reg Exam Online Course & Question Bank
4) Mrs J has had a history of gastrointestinal symptoms. Recently she has been diagnosed with uncomplicated acute diverticulitis for which she will require antibacterial therapy. Mrs J has no known drug allergies. Which of the following would be the most appropriate oral first-line treatment option for Mrs J?
C. Ciprofloxacin and Metronidazole
D. Co-amoxiclav and Metronidazole
E. Cefalexin and Metronidazole
The correct answer is B. Co-amoxiclav is first line, however for patients allergic to penicillin, the options are as follows: ‘cefalexin with metronidazole, or trimethoprim with metronidazole, or ciprofloxacin (only if switching from IV route with specialist advice) with metronidazole’ (BNF).
5) Which antiepileptic drug is associated with the highest risk of serious development disorders and congenital malformations in pregnancy?
E) Sodium Valproate
The correct answer is E. Sodium valproate is associated with the highest risk and must not be used in females of childbearing potential. A form of contraception must be used whilst taking this medication and regular pregnancy tests must also be undertaken especially at the time of prescribing new supplies.
GPhC Exam Online Course & Question Bank
Private Pre-Reg Exam Tuition